Alert archive / Michigan / Special Weather Statements in 2018
Special Weather Statement, NWS Marquette, MI
NWS Marquette, MI issued this special weather statement at Aug 6, 2018, 4:21 PM EDT for Schoolcraft County, Michigan. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2018, 4:21 PM EDT (20:21 UTC)
- Expired
- Aug 6, 2018, 5:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Marquette, MI
County Schoolcraft County, MI
The radar
The Marquette radar (KMQT), 118 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.4 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
846
WWUS83 KMQT 062021
SPSMQT
Special Weather Statement
National Weather Service Marquette MI
421 PM EDT MON AUG 6 2018
MIZ013-014-062100-
Southern Schoolcraft MI-Delta MI-
421 PM EDT MON AUG 6 2018
...SPECIAL WEATHER STATEMENT...
At 420 PM EDT, Doppler radar was tracking a strong thunderstorm near
Garden Corners, or 16 miles west of Manistique, moving southeast at
25 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
This strong thunderstorm will be near...
Garden Corners around 430 PM EDT.
Other locations impacted by this storm include Indian Lake State
Park, Isabella, Chicago Lake, Thompson and Point Aux Barques.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4588 8619 4576 8626 4572 8634 4594 8674
4609 8660 4588 8604
TIME...MOT...LOC 2020Z 303DEG 23KT 4598 8658
$$
07What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:10 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Aug 6, 3:10 PM EDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Marquette MI 310 PM EDT Mon Aug 6 2018 .SHORT TERM...(This evening through Tuesday) Issued at 304 PM EDT MON AUG 6 2018 Weak cold front is in the process of clearing the eastern and southern sections of the forecast area this afternoon. Lake Superior lake breeze has caught up to the front over Schoolcraft and Luce counties enhancing the convergence and lift in those areas aiding a broken line of showers and isolated thunderstorms. Elsewhere...a few showers have developed along hte front over southern Menominee County. There has even been enough moisture for a few isolated light showers along the lake breeze in Marquette County. 50s dewpoints and some relief from the uncomforatbale humidity of the weekend are on the way with dewpoints now falling into the upper 50s across the Keweenaw and far west. The front will be south and east of the U.P. by early this evening ending any rain chances. Diurnally driven cu field should mostly dissipate with sunset. While the air will be a little drier tonight...some patchy fog will likely develop with light winds and in areas where skies stay mostly clear tonight. Overnight lows will fall into the 50s tonight. Expect a pleasant and seasonable Tuesday across the area with the center of high pressure moving right across the U.P. High temperatures will be in the 70s under abundant sunshine but with little synoptic wind, lake breezes will keep temperatures a few degrees cooler near the Lakes. .LONG TERM...(Tuesday night through Monday) Issued at 243 PM EDT MON AUG 6 2018 A 500 mb ridge in the western U.S. with a trough over the upper Great Lakes 00z Wed moves into the Rockies by Fri with the trough remaining in the eastern U.S. In the extended, the GFS and ECMWF show a strong 500 mb ridge over the Rockies 12z Fri with a trough over the ern U.S. The ridge axis starts to move out to the northern plains 12z Sat and into the upper Great Lakes on Mon. Temperatures will stay above normal for this forecast period and will be humid. Looks to be pretty dry for this forecast period also as pcpn chances are fairly low. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 137 PM EDT MON AUG 6 2018 Diurnally driven post frontal sct/bkn marginally mvfr cu should mostly diminish this evening at all three TAF sites with loss of heating. With clearing and light winds...fog may redevelop late tonight at KIWD and KCMX. && .MARINE...(For the 4 PM Lake Superior forecast issuance) Issued at 304 PM EDT MON AUG 6 2018 For the forecast period, winds are forecast to remain below 15 kts except a period of 15-20 knots from the southwest on Wed. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...MZ LONG TERM...07 AVIATION...MZ MARINE...MZ
Hazardous weather outlook, Aug 6, 3:14 PM EDT, 1 hour 7 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 314 PM EDT Mon Aug 6 2018 MIZ001>007-009>014-084-085-071200- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 314 PM EDT Mon Aug 6 2018 /214 PM CDT Mon Aug 6 2018/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Tonight Thunderstorms are possible this evening far south. Some of the storms could be strong with small hail and gusty winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-071200- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 314 PM EDT Mon Aug 6 2018 /214 PM CDT Mon Aug 6 2018/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-071200- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 314 PM EDT Mon Aug 6 2018 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. 07
In the hours before
Special weather statement, Aug 6, 3:24 PM EDT, 57 minutes before
Special Weather Statement National Weather Service Marquette MI 324 PM EDT MON AUG 6 2018 MIZ006-013-014-085-062015- Northern Schoolcraft MI-Southern Schoolcraft MI-Delta MI-Alger MI- 324 PM EDT MON AUG 6 2018 ...SPECIAL WEATHER STATEMENT... At 324 PM EDT, Doppler radar was tracking a strong thunderstorm over Trenary, or 22 miles southwest of Munising, moving east at 25 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... U.S. 41 between Trenary and Rapid River, Steuben, Trenary and Round Lake. LAT...LON 4612 8706 4623 8700 4627 8642 4606 8642 TIME...MOT...LOC 1924Z 271DEG 23KT 4616 8695 MZ
Local storm report, Aug 6, 3:59 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
359 PM EDT MON AUG 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 1 SSW CHASSELL 47.01N 88.54W
08/05/2018 E1.00 INCH HOUGHTON MI PUBLIC
VIDEO RECEIVED VIA SOCIAL MEDIA OF DIME TO
QUARTER SIZE HAIL.
&&
RJCSpecial weather statement, Aug 6, 4:01 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Marquette MI
401 PM EDT MON AUG 6 2018
MIZ013-062045-
Delta MI-
401 PM EDT MON AUG 6 2018
...SPECIAL WEATHER STATEMENT...
At 400 PM EDT, Doppler radar was tracking a strong thunderstorm 12
miles southeast of U.S. 41 between Trenary and Rapid River, or 25
miles west of Manistique, moving southeast at 25 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
This strong thunderstorm will be near...
Nahma around 435 PM EDT.
Garden Corners around 440 PM EDT.
Garden around 445 PM EDT.
Other locations impacted by this storm include Isabella, Chicago
Lake, Thompson and Nahma Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4601 8692 4615 8675 4602 8648 4589 8649
4588 8633 4591 8633 4593 8630 4591 8626
4586 8633 4588 8643 4580 8646 4579 8644
4579 8641 4577 8646 4571 8651
TIME...MOT...LOC 2000Z 310DEG 20KT 4604 8676
07Special weather statement, Aug 6, 4:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Marquette MI
421 PM EDT MON AUG 6 2018
MIZ013-014-062100-
Southern Schoolcraft MI-Delta MI-
421 PM EDT MON AUG 6 2018
...SPECIAL WEATHER STATEMENT...
At 420 PM EDT, Doppler radar was tracking a strong thunderstorm near
Garden Corners, or 16 miles west of Manistique, moving southeast at
25 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
This strong thunderstorm will be near...
Garden Corners around 430 PM EDT.
Other locations impacted by this storm include Indian Lake State
Park, Isabella, Chicago Lake, Thompson and Point Aux Barques.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4588 8619 4576 8626 4572 8634 4594 8674
4609 8660 4588 8604
TIME...MOT...LOC 2020Z 303DEG 23KT 4598 8658
07The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:03 PM EDT | Severe Thunderstorm Warning | MQT | Alger, Marquette | 42 min |
| Aug 5, 8:29 PM EDT | Special Weather Statement | MQT | Delta | 46 min |
| Aug 5, 8:45 PM EDT | Special Weather Statement | MQT | Schoolcraft | 45 min |
| Aug 5, 10:07 PM EDT | Special Marine Warning | MQT | 53 min | |
| Aug 5, 10:08 PM EDT | Special Weather Statement | MQT | Schoolcraft | 37 min |
| Aug 5, 10:28 PM EDT | Special Marine Warning | MQT | 62 min | |
| Aug 5, 10:43 PM EDT | Special Weather Statement | MQT | Keweenaw | 62 min |
| Aug 6, 3:24 PM EDT | Special Weather Statement | MQT | Alger | 51 min |
| Aug 6, 4:01 PM EDT | Special Weather Statement | MQT | Delta | 44 min |
| Aug 6, 4:44 PM EDT | Special Weather Statement | MQT | Schoolcraft | 46 min |
Nearby
Special Weather Statements in Michigan, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.